MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the lens was observed to have optical scratches after implantation.Hence the lens was removed and replaced with another lens in the same procedure.There was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b )(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area and returned loose in the gauze.The optic is split from the edge across the center of the lens, typical of insertion and removal from the eye.Scratches are observed on the posterior surface of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece.The file does not indicate what viscoelastic was used.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company's release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18264677
Report Number1119421-2023-02056
Device Sequence Number12735160
Product Code MFK
UDI-Device Identifier00380652357753
UDI-Public00380652357753
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.210
Device Lot Number15449676
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH INJECTOR
Patient SexUnknown